Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Celexa and panic, social anxiety, sexual effects
    avatar
    splace2 posted:
    I was first put on celexa 20 mg and experienced devastating sexual side effects. Plenty of passion, no orgasm! This continued for a little over 2 months of daily use. After I finally got the "magic" back, I realized the medication wasn't doing much other than preventing me from feeling like a sexual 30 yr old female. I visited my doctor who then upped me to 40 mg daily. I feel a lot happier, a lot more "normal" but now I am becoming very anxious in social situations but uncomfortable being alone, never feeling safe. I am a bartender at my night job, so it must appear as if I am constantly happy and fun but frankly, It's exhausting. I have a lack of interest in almost everything around me including things I used to love. My high dose of meds make me tired all of the time and I am experiencing panic attacks now. What can I do next?
    Reply
     
    avatar
    Patricia Farrell, PhD responded:
    Sexual side effects are rather common on most, if not all, of the SSRI meds and your med is one of them. Being tired and experiencing a lack of normal emotion can also be one of the effects. People even feel that they are incapable of crying on some of these meds.

    You need to discuss the problems you are having with this med at that dose. I'm not an MD, but that would be the best thing for you to do.

    I don't understand the reason for the panic with the med, but that has to be discussed, too.


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Successfully beat Effexor withdrawal - Here is how I did it:
    This is a Success Story and Instructions on Beating Effexor Withdrawal. I spent hours reading these forums and found that there were many, ... More
    Was this Helpful?
    14 of 14 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.